Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at May 7, 2020, 2:40 PM CDT for 24 counties in Texas. It took effect at May 8, 2020, 3:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 2:40 PM CDT (19:40 UTC)
- In effect from
- May 8, 2020, 3:00 AM CDT
- Expired
- May 8, 2020, 6:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -627 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
400 WWUS74 KSJT 071940 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 240 PM CDT Thu May 7 2020 TXZ049-054-064-065-071-081200- /O.NEW.KSJT.WI.Y.0001.200508T0800Z-200508T1700Z/ Fisher-Nolan-Sterling-Coke-Irion- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, and MERTZON 240 PM CDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Fisher, Nolan, Sterling, Coke and Irion Counties. * WHEN...From 3 AM to noon CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, patchy areas of blowing dust may develop, resulting in reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ076-081200- /O.NEW.KSJT.WI.Y.0001.200508T1200Z-200508T1700Z/ Crockett- Including the city of OZONA 240 PM CDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM TO NOON CDT FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Crockett County. * WHEN...From 7 AM to noon CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
1 follow-up statement
925 WWUS74 KSJT 080837 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 337 AM CDT Fri May 8 2020 TXZ066-072-073-077-078-098-099-113-114-127-128-139-140-154-155- 168>170-082300- /O.EXB.KSJT.WI.Y.0001.000000T0000Z-200508T2300Z/ Runnels-Tom Green-Concho-Schleicher-Sutton-Haskell-Throckmorton- Jones-Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch- San Saba-Menard-Kimble-Mason- Including the cities of BALLINGER, WINTERS, SAN ANGELO, EDEN, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 337 AM CDT Fri May 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts over 45 mph expected at times. * WHERE...Most of West Central Texas including Abilene, San Angelo, Brownwood, Brady, and Interstates 10 and 20. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, patchy areas of blowing dust may develop, resulting in reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ049-054-064-065-071-082300- /O.EXT.KSJT.WI.Y.0001.000000T0000Z-200508T2300Z/ Fisher-Nolan-Sterling-Coke-Irion- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, and MERTZON 337 AM CDT Fri May 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Fisher, Nolan, Sterling, Coke and Irion Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, patchy areas of blowing dust may develop, resulting in reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ076-082300- /O.EXT.KSJT.WI.Y.0001.200508T0837Z-200508T2300Z/ Crockett- Including the city of OZONA 337 AM CDT Fri May 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Crockett County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 12:28 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 7, 12:28 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1228 PM CDT Thu May 7 2020 .AVIATION... /18Z TAFS/ Gusty south winds through tonight, with mainly VFR conditions across the area. KJCT will continue to have MVFR ceilings through the early afternoon hours, but as temperatures warm, these clouds are expected to quickly lift to VFR or scatter out over the next hour or so. Gusts between 25 and 35 knots out of the south will be common this afternoon, with the strongest winds expected at KABI and KSJT. Isolated thunderstorms are possible late this afternoon and evening, mainly near KSJT, KSOA, and KABI, but confidence is not high enough in coverage of these storms to mention in the TAFs. A strong cold front will move through the area tonight into early Friday morning, causing winds to turn to the north, and remain gusty at 15 to 20 knots, gusting to around 30 knots. There may be some low clouds that move in behind the front, and have introduced MVFR CIGs at KJCT for tomorrow morning. 20 && .PREV DISCUSSION... /issued 630 AM CDT Thu May 7 2020/ AVIATION... /12Z TAFS/ MVFR CIGs will continue to expand across the Concho Valley, Northwest Hill Country and southern Heartland through 15Z, impacting KSOA, KJCT, KBBD and KSJT, while elsewhere VFR likely continues. 15Z-19Z, CIGs lifting/clearing to VFR. VFR conditions likely to continue between 19Z today and 06Z Fri, except for the potential for isolated to scattered TSRA/SHRA north and west of a KCOM to KSOA line which could produce local/tempo MVFR/IFR CIGs, large hail, and strong downdraft winds. After 06Z Fri, MVFR CIGs may develop into the I-10 corridor. Also, expect strong prevailing surface winds from the south of around 17-25 KT with gusts of 30-35 KT after 14Z today and continuing through 06Z Fri. 06Z Fri to 12Z Fri, a strong cold front will move down through the region, bringing strong N winds of 20-25 KT with gusts of 30-35 KT behind it. PREV DISCUSSION... /issued 414 AM CDT Thu May 7 2020/ SHORT TERM... (Today and Tonight) Early this morning, south to southeast flow is helping to bring some low level moisture and low clouds into the I-10 corridor. Models indicate the clouds will expand further across the I-10 corridor and Concho Valley through sunrise, then clouds should clear out by around the noon hour. Today will be several degrees warmer than yesterday as the warm south flow and 850 mb thermal ridge strengthen. Expect highs in the mid 80s to low 90s. A surface low will develop across northeast NM today and strengthen as it moves east into the TX Panhandle, creating a strong surface pressure gradient between that low and and high pressure across the northern Gulf. This will result in strong and gusty south winds today and tonight at around 20-30 mph with gusts of 45 mph. As the day goes on, the NNE to SSW oriented dry-line across the Permian Basin will sharpen up. Day-time heating should erode the capping inversion and increase instability (SB CAPE greater than 2000 J/KG) in that region while dry-line convergence enhances surface lift to initiate thunderstorms along that feature by mid afternoon. Some of these storms may migrate east into the Big Country, Concho Valley and Northern Edwards Plateau in the late afternoon and evening, according to some hi-res models. 0-6 km bulk shear of 30-50 KT could result in potentially a few strong to marginally severe storms. Latest SPC convective outlook shows a Slight Risk of severe weather across Haskell/Throckmorton counties and a Marginal Risk across the Big Country, western Concho Valley and Crockett County. Any storms look to dissipate by late evening. Late tonight, a strong cold front will come down into the Big Country and move through the I-10 corridor by sunrise Friday, with perhaps some light showers occurring behind the front early Friday morning. There will also be strong north winds behind the front of around 20-30 MPH with gusts of 45 MPH. Expect lows in the low to mid 60s. SJH LONG TERM... (Friday through Next Thursday) On Friday, the aforementioned cold front will bring a continental airmass down from the northern Plains into western and central Texas. This will result in high temperatures in the 70s for Friday and Saturday. Conditions will likely be breezy for much of Friday, as winds of 20-30 MPH with gusts to 40 MPH are expected. Chances for rain on Friday morning will be low with this front, and should be confined mainly to the Hill Country before drier air moves in. Winds will be much lower on Saturday and will start turning out of the southeast as surface high pressure exits the region. As a result, high temperatures on Saturday were raised a few degrees higher than Friday. Return flow will continue through Sunday, allowing high temperatures to reach the 80s. The longwave pattern continues to show northwest to occasionally zonal flow aloft for most of next week with temperatures near or slightly above normal for this time of year. Models are now starting to indicate a somewhat unsettled pattern with increasing chances for thunderstorms as several weak shortwaves will traverse the southern Plains. For now, timing and location are highly variable, so PoPs were kept to 20 percent. SK && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 71 45 73 / 30 5 0 0 San Angelo 63 74 47 77 / 20 10 5 0 Junction 65 74 49 75 / 5 10 10 5 Brownwood 64 74 45 74 / 30 5 0 0 Sweetwater 60 71 46 74 / 20 5 0 0 Ozona 64 74 49 76 / 20 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 7, 3:32 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 332 AM CDT Thu May 7 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080845- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 332 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Strong to Severe thunderstorms will be possible north and west of a Clyde to Sweetwater to Ozona line late this afternoon and evening. Large hail and damaging winds will be the main hazards with these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Elevated fire weather conditions are possible Friday across the western Big Country, Concho Valley, Northern Edwards Plateau and northern Heartland regions. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:56 PM CDT | Special Weather Statement | SJT | Upton | 34 min |
| May 7, 6:12 PM CDT | Special Weather Statement | SJT | Fisher | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.